Alert archive / Florida / Frost Advisories in 2021

Frost Advisory 2, NWS Tampa Bay, FL

January 16, 2021Levy County, Florida

NWS Tampa Bay, FL issued this frost advisory at Jan 16, 2021, 2:34 AM EST for Levy County, Florida. It took effect at Jan 17, 2021, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2021, 2:34 AM EST (07:34 UTC)
In effect from
Jan 17, 2021, 3:00 AM EST
Expired
Jan 17, 2021, 9:00 AM EST
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WWUS72 KTBW 160734
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
234 AM EST Sat Jan 16 2021

FLZ239-171400-
/O.NEW.KTBW.FR.Y.0002.210117T0800Z-210117T1400Z/
Inland Levy-
Including the cities of Chiefland, Bronson, and Williston
234 AM EST Sat Jan 16 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...

* WHAT...Temperatures as low as 33 degrees, calm winds, and high 
  relative humidity will result in frost formation overnight.

* WHERE...Inland Levy County.

* WHEN...From 3 AM to 9 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa
1 follow-up statement
340 
WWUS72 KTBW 171344
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
844 AM EST Sun Jan 17 2021

FLZ239-171445-
/O.EXP.KTBW.FR.Y.0002.000000T0000Z-210117T1400Z/
Inland Levy-
Including the cities of Chiefland, Bronson, and Williston
844 AM EST Sun Jan 17 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

Temperatures across inland Levy County continue to warm and the 
frost advisory will be allowed to expire. 

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Jan 16, 12:26 AM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Jan 16, 12:26 AM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1226 AM EST Sat Jan 16 2021

.AVIATION...
With FROPA to our south, VFR conditions currently prevail from PGD
northward. TEMPO MVFR cigs will remain possible through at least
08Z before similar VFR deck of BKN040 stratus prevails. Northwest
winds will begin to pick up and become gusty by beginning 13Z-14Z,
with gusts 20 knots or greater likely. Winds diminish around
sunset. Ceilings may break later in the afternoon, but expect
stratocu to return overnight. Some uncertainty in coverage/height
precludes any mention of category restrictions at this time, but
clouds will likely be in the 025-035 range...

&&

.Preliminary Point Temps/PoPs...
TPA  64  46  64  52 /   0   0   0   0
FMY  68  48  66  54 /   0   0   0  10
GIF  64  42  64  49 /   0   0   0   0
SRQ  65  48  65  53 /   0   0   0  10
BKV  62  38  62  45 /   0   0   0   0
SPG  62  50  62  54 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Beach Hazards Statement through this evening for Coastal Lee.

Gulf waters...Small Craft Advisory until 1 AM EST Sunday for Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal waters
     from Englewood to Tarpon Springs FL out 20 NM-Coastal
     waters from Tarpon Springs to Suwannee River FL out 20 NM-
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
     Waters from Tarpon Springs to Suwannee River FL out 20 to
     60 NM.

     Small Craft Advisory until 7 PM EST this evening for Charlotte
     Harbor and Pine Island Sound-Tampa Bay waters.

&&

Aviation.../Norman

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 8:58 PM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota46 hr
Jan 16, 2:43 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota19 hr

Nearby

Frost Advisories in Florida, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.